Amiodarone and tremors

Valve Replacement Forums

Help Support Valve Replacement Forums:

cp172

Well-known member
Joined
Dec 25, 2007
Messages
563
Location
Middle Ga.
Afternoon to everyone,

I went on amiodarone almost two years ago. At the time I developed tremors in my hands. I came off amiodarone 30 days ago and have been hoping the tremors were induced by the drug and would stop. No changes so far. I know it takes a long time for the drug to leave the body. Anyone else had experience with his?

Thanks,
 

djman

Active member
Joined
Mar 6, 2022
Messages
30
Earlier this year, I was on amiodarone for 1 month. No tremors. I read that approx 1 quarter of people get tremors.

The half life of amiodarone is very long. Your Amiodarone levels could easily be 80% of what they were 30 days ago. You have to wait longer to see what the impact of going off the drug is going to be.
 
Last edited:

cp172

Well-known member
Joined
Dec 25, 2007
Messages
563
Location
Middle Ga.
Hi Djman,

Thanks for your thoughts. I will be seeing a neurologist in August and hope the tremors improve by then.
 

tom in MO

Well-known member
Joined
Jan 17, 2012
Messages
1,936
Location
MO USA
Good luck, I have had tremors since about 2018.

There are a lot of things that can cause tremors. Your neurologist should be able to get you pointed in the right direction. However, sometimes it's hard to diagnose the actual cause until they change, get worse or respond to specific medications.
 

cp172

Well-known member
Joined
Dec 25, 2007
Messages
563
Location
Middle Ga.
Hi Tom,

As long as its not anything serious I can deal with it. My primary physician said medication was available for “essential tremors”. Thanks for your response.
 

Eva

Miracle Believer
Supporting Member
Joined
Aug 7, 2008
Messages
4,356
Location
Southern California
Afternoon to everyone,

I went on amiodarone almost two years ago. At the time I developed tremors in my hands. I came off amiodarone 30 days ago and have been hoping the tremors were induced by the drug and would stop. No changes so far. I know it takes a long time for the drug to leave the body. Anyone else had experience with his?

Thanks,
Yes! Me!
Amiodarone’s half life (it’s side effects after stopping it) may take up to 150 days, depending on the dose you were on! If you had been on it for two years, it may take a longer time before the tremors would stop.
In my case, I took Amiodarone for two months and a half (400 mg/day). I stopped it in April due to its side effects including tremors. I still fell tremors but are are MUCH less than before!. My thyroid levels are improving, yet slowly. Dr. Told me A’s effect remains in the body in some people for up to a year. But check with your doctor.
 

tom in MO

Well-known member
Joined
Jan 17, 2012
Messages
1,936
Location
MO USA
Hi Tom,

As long as its not anything serious I can deal with it. My primary physician said medication was available for “essential tremors”. Thanks for your response.

My tremors started gradually. When I brought it up to my primary care doctor, he sent me to a specialist for assessment since there can be a number of causes. My diagnosis has been it can be "this" or "that" let's wait and see, later in included "how about some Physical Therapy: :) ? My tremors got worse and was accompanied by loss of function, I now go to a specialized clinic. Still have the same diagnosis but it's more "We believe it's "that" but if not it could be 7 other things." I am on medication that's working.

I know the tremors are my fault though, if I hadn't had that dang AVR, I'd be dead with no tremors :)
 

cp172

Well-known member
Joined
Dec 25, 2007
Messages
563
Location
Middle Ga.
Eva and Tom,
Thanks for info. Neurologist has confirmed I have essential tremors and everyone thinks they will improve. We will see.

Thanks,
 

Protimenow

Well-known member
Joined
Aug 10, 2010
Messages
4,016
Location
California
Amiodarone is NASTY stuff. The 'iod' in the name suggests that it contains iodine - and it does.

I took it for a few days, back when I had some weird, simultaneous arrhythmias. The only thing it did for me was stop my intestines from running and turning my digestive system to concrete. Two days in the E.R. finally resolved it. It did nothing for my arrhythmias.

I wasn't aware of tremors being a side effect, and I'm glad I stopped it after only a few days.

I hope your tremors completely disappear.
 

cp172

Well-known member
Joined
Dec 25, 2007
Messages
563
Location
Middle Ga.
Amiodarone is NASTY stuff. The 'iod' in the name suggests that it contains iodine - and it does.

I took it for a few days, back when I had some weird, simultaneous arrhythmias. The only thing it did for me was stop my intestines from running and turning my digestive system to concrete. Two days in the E.R. finally resolved it. It did nothing for my arrhythmias.

I wasn't aware of tremors being a side effect, and I'm glad I stopped it after only a few days.

I hope your tremors completely disappear.
I agree about it being nasty. Unfortunately I hear for some people its the only medicine that works for them.
 
Top